Hail, Westmoreland
- When
- August 26, 1:20 PM EST
- Where
- Westmoreland County, Latrobe
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -79.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 12:57 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EDT TUE AUG 26 2003 EARLY AFTN UPDATE FOR NEW SVR WATCH AND EXPANDED FFA FOR ENTIRE CWA TIL 10 PM EDT THIS EVENING. .PBZ... MD...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONES PAZ013>014...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT TUESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
106 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28TO SR 66 ROAD
FLOODING.
0920 AM LIMESTONE PA WIND DAMAGE
08/26/03 CLARION LARGE TREES BLOWN DOWN
0920 AM CLARION PA .75 INCH HAIL
08/26/03 CLARION
1255 PM 6S BUTLER PA 69 MPH NON TSTM WIND GUST
08/26/03 BUTLER PEAK GUST REPORTED BY
OBSERVER. WINDS AVERAGING
40-45 MPH.
1155 AM FRANKLIN PA WIND DAMAGE
08/26/03 VENANGO LARGE TREES DOWN ON ROCKY
ROAD.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
114 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, PA WIND DAMAGE
08/26/03 NUMEROUS REPORTS OF LARGE
TREES DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
118 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
203 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
210 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
213 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM COUNTYWIDE, LAWRENCE PA WIND DAMAGE
08/26/03 LAWRENCE NUMEROUS REPORTS OF LARGE
TREES DOWN.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0146 PM COUNTYWIDE, LAWRENCE PA TSTM WIND GUST
08/26/03 LAWRENCE TREES AND LINES DOWN ON
NUMEROUS ROADS THROUGHOUT
THE COUNTY.
0146 PM COUNTYWIDE, LAWRENCE PA FLASH FLOODS
08/26/03 LAWRENCE NUMEROUS ROADS COVERED BY
FLOODED STREAMS AND CREEKS
THROUGHOUT THE COUNTY.
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.
0152 PM INDIANA PA WIND DAMAGE
08/26/03 INDIANA EOC REPORTS NUMEROUS LARGE
TREES DOWN IN THE AREA.The Pittsburgh radar (KPBZ), 75 km away, was scanning. The volume nearest the first event began at 18:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334342.